MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, SMALL, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, SMALL, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25131-5
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the doctor was implanting the valve, and after implanting the catheters, they did the liquid drainage test with the valve, but they saw that the valve did not drain the liquid.The valve was never implanted, and the doctor decided to use a new valve which drained the liquid.The new valve was implanted, and the doctor closed the skin.There was no injury as a result of the event.The patient's medical history was congenital hydrocephalus.Their status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.It met requirements for leak, siphon, reflux, pressure flow, and pre-implantation testing.During flow testing, fluid was able to pass through the valve.Therefore, the complaint could not be duplicated by laboratory personnel.Particulates were noted on the interior of the valve.It is unknown how or when these particles entered the valve.The instructions for use cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance (over-or- under drainage) of the shunt system¿¿ and ¿the system may become internally occluded due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris¿.All valves are 100% tested at time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT KIT, SMALL, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7971253
Report Number2021898-2018-00500
Device Sequence Number16447672
Product Code JXG
UDI-Device Identifier00643169466425
UDI-Public00643169466425
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number25131-5
Device Catalogue Number25131-5
Device Lot NumberE34268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 MO
Patient Weight1